Vol. 13, No. 3, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
Author index
To appear
Other MSP journals
Qualitative investigation of cytolytic and noncytolytic immune response in an HBV model

John G. Alford and Stephen A. McCoy

Vol. 13 (2020), No. 3, 455–474

We investigate a mathematical model of infection by the hepatitis B virus (HBV) that includes cytolytic and noncytolytic immune response. The model exhibits a variety of steady-state solutions depending on parameter values, including nonunique and unique equilibrium solutions and periodic behavior. The disease-free equilibrium Ef and the positive-disease equilibrium Ed are examined. The basic reproduction ratio R0 is computed in order to examine the uniqueness and local asymptotic stability of equilibria and to understand the model’s biological implications for HBV dynamics.

mathematical model, hepatitis B viral dynamics, immune response
Mathematical Subject Classification 2010
Primary: 92C60
Received: 26 October 2019
Revised: 12 March 2020
Accepted: 14 March 2020
Published: 14 July 2020

Communicated by Martin J. Bohner
John G. Alford
Department of Mathematics and Statistics
Sam Houston State University
Huntsville, TX
United States
Stephen A. McCoy
Department of Mathematics
University of Tennessee
Knoxville, TN
United States